Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Doctor doesn't want to start theraphy
Feb 9, 2009

Dear doctors, I was infected in Jan'08 and gave you a regular update on my status since then. When I was first infected my counts were cd4:555, vl:108000. Over the last year they both decreased gradually, April'08 cd4:410,24%, vl:89000, June'08 cd4:364, 21%, vl:76000 and Sep'08 cd4:351,19%, vl:32000. My doctor says my infection is relatively recent and the numbers are yet to reach an equilibrium, she says the decrease in my cd4 count has slowed down and the viral load is getting under control and with my next reading in a month actually cd4 may start to increase with even lower viral load. Therefore she denied putting me on theraphy and wanted to wait instead. I'm reading everywhere about the benefits of starting treatment above 350, I certainly don't want my counts to be way below 350 next time I do the test. Would you agree with my doctor that even after one year my numbers are still struggling to reach an equilibrium and my cd4 may start rising? I'm really anxious to get bad results with my next test in a month. Happy holidays.

Response from Dr. McGowan

Usually after an acute infection the CD4 and VL would change to reach an equilibrium. That may take a couple of months. Since your CD4 count is trending down despite your viral load dropping by one-third it is likely that you will need treatment sooner rather than later. What your doctor says is correct, but the timing of therapy should be balanced on when you are ready as well as the numbers. Starting treatment would be appropriate.

Good luck, Joe



Previous
I am allergic to sulfa based meds. Can I take Prezista?
Next
PCP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement